been taking it for about eight years for depression seems like its becoming less helpful. Can it stop being effective no matter how high the dose? I take 60 mg. per day now.
Yes, it certainly is possible for an antidepressant to lose effectiveness. You may wish to talk to your prescribing doctor about an increase in the Cymbalta.
It is normal for the body to build tolerance to any substance. Over time the body gets used to the medication and it becomes necesary to increase the dosage in order to obtain the same effect. Talk to your doctor about what would be a safe dose for you or maybe even adding a different medication in a small dose.
Yes after that long you have a tolerance now. I wouldn't mess with the dose, better consult with the prescribing physician first, reevaluate need & explore options. Good to hear from someone it's actually working for, many do not do well with it. Let me know what comes of it.
I was on cymbalta for a year and loved it! My doctor was giving me free samples. When the free samples werent available I was switched to generic. Not sure if this applies to you but the generic is not even close to Cymbalta so I had to go off of it. I wasent sure if you might have switched.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Oct 2014 • 2 answers
Updated 2 Dec 2018 • 1 answer
Updated 26 Oct 2017 • 2 answers
My itching is so bad I scratch untill I bleed sometimes. Should I stop taking Cymbalta? It helps me?
Updated 8 Nov 2017 • 2 answers
Updated 9 Dec 2018 • 1 answer